Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 18, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 5, 2003, 12:05 AM EST for Ashtabula County, Trumbull County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2003, 12:05 AM EST (05:05 UTC)
- Expired
- Apr 5, 2003, 12:45 AM EST
- In force
- 40 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Ashtabula County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 86 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 050505 SVRCLE OHC007-155-050545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1204 AM EST SAT APR 5 2003 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHTABULA COUNTY IN NORTHEAST OHIO... TRUMBULL COUNTY IN NORTHEAST OHIO... * UNTIL 1245 AM EST * AT 1204 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF ORWELL TO 8 MILES WEST OF WEST FARMINGTON...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF CHARDON TO 15 MILES NORTHEAST OF RAVENNA...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... JEFFERSON ORWELL WEST FARMINGTON BRISTOLVILLE NORTH BLOOMFIELD DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4179 8077 4133 8073 4129 8100 4177 8099 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 11:20 PM EST, 45 minutes earlier.
Area forecast discussion, Apr 4, 11:20 PM EST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1120 PM EST FRI APR 4 2003 LATEST RUC DOESNT SHOW LAKESHORE TEMPS RISING ABOVE FREEZING UNTIL 6Z OR SHORTLY THEREAFTER. ALTHOUGH THE ROADS ARE STILL IN GOOD SHAPE ICE ACCUMULATING ON TREES AND BRIDGES BEGINNING TO ICE UP SO WILL UPGRADE ADVISORY TO WARNING UNTIL 4 AM. .CLE... OH...NONE. PA...WINTER STORM WARNING THROUGH 4 AM OHZ014-OHZ089 PAZ001-PAZ002. DJB
Hazardous weather outlook, Apr 4, 6:12 AM EST, 17 hours 53 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 612 AM EST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT FROM CENTRAL OHIO ON SOUTH...SOUTH OF MANSFIELD. .DAYS TWO THROUGH SEVEN... SNOW IS POSSIBLE ACROSS NORTHWEST OHIO LATE SUNDAY NIGHT INTO MONDAY. SOME ACCUMULATION IS POSSIBLE BUT A HEAVY SNOWFALL IS NOT LIKELY. .SPOTTER CALL TO ACTION STATEMENT... THERE IS SLIGHT CHANCE FOR SKYWARN SPOTTER ACTIVATION TODAY OR EARLY TONIGHT.
In the hours before
Special weather statement, Apr 4, 11:22 PM EST, 43 minutes before
OHZ011>014-020>023-031>033-038-047-089-PAZ001>003-050600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1122 PM EST FRI APR 4 2003 EXPECT GUSTY WINDS OF 40 TO 50 MPH AHEAD OF A SCATTERED LINE OF THUNDERSTORMS TO AFFECT MUCH OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THROUGH 1 AM.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:23 PM EST | Severe Thunderstorm Warning | CLE | Hancock | 37 min |
| Apr 4, 8:41 PM EST | Severe Thunderstorm Warning | CLE | Marion, Wyandot | 34 min |
| Apr 4, 8:53 PM EST | Severe Thunderstorm Warning | CLE | Seneca | 37 min |
| Apr 4, 9:06 PM EST | Severe Thunderstorm Warning | CLE | Sandusky | 24 min |
| Apr 4, 9:11 PM EST | Severe Thunderstorm Warning | CLE | Crawford | 34 min |
| Apr 4, 9:17 PM EST | Severe Thunderstorm Warning | CLE | Richland | 28 min |
| Apr 4, 9:22 PM EST | Severe Thunderstorm Warning | CLE | Lorain | 23 min |
| Apr 4, 9:31 PM EST | Severe Thunderstorm Warning | CLE | Lucas, Wood | 44 min |
| Apr 4, 9:34 PM EST | Severe Thunderstorm Warning | CLE | Erie, Sandusky | 41 min |
| Apr 4, 9:41 PM EST | Severe Thunderstorm Warning | CLE | Ashland | 34 min |
| Apr 4, 9:47 PM EST | Severe Thunderstorm Warning | CLE | Medina, Wayne | 43 min |
| Apr 4, 10:11 PM EST | Severe Thunderstorm Warning | CLE | Erie, Huron, Ottawa, Sandusky, Seneca | 49 min |
| Apr 4, 11:40 PM EST | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake, Summit | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.